Colorado, 2007Winter Weather in Colorado, March 9 to 10, 2007
March 9 to 10, 2007 · NWS GJT · 1 event in 1 county or zone
A fast moving disturbance brought significant snow to the Elkhead and Park Mountains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fast moving disturbance brought significant snow to the Elkhead and Park Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Mar 9, 3:02 AM MST, 5 hours 58 minutes earlier.
Area forecast discussion, Mar 9, 3:02 AM MST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
302 AM MST FRI MAR 9 2007
.SHORT TERM (TODAY THROUGH SATURDAY NIGHT)...SHORTWAVE RIDGING THIS
MORNING WILL GIVE WAY TO A MORE WESTERLY FLOW AS THE NEXT FEW
SHORTWAVE TROUGHS MOVE TOWARD THE AREA. NO PRECIPITATION IS EXPECTED
TO OCCUR TODAY...HOWEVER THERE MAY BE SOME PROBLEMS WITH FOG THIS
MORNING. SURFACE OBSERVATIONS AND WEB CAMS ARE INDICATING PATCHY
DENSE FOG AT CAG AND HDN...WITH FOG DEVELOPING IN THE STEAMBOAT
SPRINGS AREA. WILL KEEP AN EYE ON THIS THIS MORNING FOR POTENTIAL
ADVISORIES. PATCHY FOG WILL ALSO LIKELY DEVELOP THIS MORNING ALONG
THE I-70 CORRIDOR BUT WILL PROBABLY NOT BE WIDESPREAD ENOUGH TO BE
OF GREAT CONCERN.
GOOD MODEL AGREEMENT WITH FIRST SHORTWAVE MOVING THROUGH TONIGHT.
THIS INITIAL CHUNK OF ENERGY DOES NOT LOOK VERY STRONG OR ORGANIZED
BUT WITH MOISTURE IN PLACE FELT ADDING LOW END POPS TO THE NORTHERN
MOUNTAINS THIS EVENING WAS JUSTIFIED. NEXT STRONGER SHORTWAVE
TROUGH WILL THEN BEGIN TO AFFECT THE FORECAST AREA AFTER MIDNIGHT.
THIS ONE WILL SPREAD WIDESPREAD PRECIPITATION ACROSS THE FORECAST
AREA ON SATURDAY AHEAD OF AN ASSOCIATED COLD FRONT. MODELS ARE
INDICATING GOOD LIFT IN THE LEFT EXIT REGION OF SEASONABLY STRONG JET
STREAK...SOME MODEST FRONTOGENESIS...AND STEEP LAPSE RATES. GFS
MODEL IS HITTING THE SYSTEM MUCH STRONGER THAN THE WRF MODEL...
WHICH SEEMS TO BE TRENDING STRONGER WITH EACH RUN. WENT CLOSER TO THE
GFS FOR POPS/QPF FOR SATURDAY MORNING AND CONTINUED LIKELY MENTIONS
FOR THE HIGHER TERRAIN ON SATURDAY AFTERNOON. ALSO ADDED THUNDERSTORM
MENTION FOR SATURDAY WITH NEGATIVE LIS FORECAST. WITH WIDESPREAD
PRECIPITATION AND CONVECTION...MAY NEED SOME SNOW ADVISORIES FOR THE
NORTHERN AND CENTRAL MOUNTAINS ON SATURDAY.
.LONG TERM (SUNDAY THROUGH THURSDAY)...
NWLY FLOW DIMINISHES ON SUNDAY WITH HEIGHTS CONTINUING TO RISE ACROSS
THE FORECAST AREA. THIS SETS THE STAGE FOR WARM AND DRY CONDITIONS
AS WE ENTER THE NEW WORK WEEK WITH TEMPERATURES RUNNING WELL ABOVE
SEASONAL NORMS THROUGH TUESDAY. THE RIDGE STARTS TO FLATTEN ON
TUESDAY AS A SERIES OF SHRTWVS PASS THROUGH THE NRN ROCKIES. THIS
EVENTUALLY RESULTS IN NEARLY ZONAL FLOW ACROSS MUCH OF THE U.S...
WITH BEST ENERGY REMAINING TO OUR NORTH. SO DRY CONDITIONS EXPECTED
TO PERSIST THROUGH MIDWEEK. LATEST GFS RUN BACKED OFF THE
SHALLOW TROUGHINESS FOR LATER NEXT WEEK...DOING NEARLY A 180 AND
HINTING AT MORE RIDGING BUILDING BACK INTO THE AREA...WHICH IS MORE
IN LINE WITH THE LATEST ECMWF RUN. THIS WOULD KEEP CONDITIONS ON THE
MILD AND DRY SIDE THROUGH THE REMAINDER OF THE WEEK.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
HLO/JDC
Hazardous weather outlook, Mar 9, 5:45 AM MST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MST FRI MAR 9 2007
COZ001>014-017>023-UTZ022>025-027>029-101245-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MST FRI MAR 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND
EASTERN UTAH.
.DAY ONE...TODAY AND TONIGHT
PATCHY DENSE FOG WILL DEVELOP OVER THE YAMPA RIVER BASIN THIS
MORNING AND RESTRICT VISIBILITIES LOCALLY DOWN TO 1/4 OF A
MILE OR LESS. PATCHY FOG WILL ALSO DEVELOP ALONG THE I-70 CORRIDOR
FROM RIFLE EASTWARD TO VAIL PASS. OTHERWISE...NO SIGNIFICANT WEATHER
IS EXPECTED TO OCCUR.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A WINTER STORM SYSTEM WILL BRING RAIN AND SNOW TO NORTHEAST UTAH AND
WESTERN COLORADO ON SATURDAY. SNOW ACCUMULATIONS OF 6 TO 12 INCHES
MAY BE POSSIBLE IN THE CENTRAL AND NORTHERN MOUNTAINS OF WESTERN
COLORADO AS THIS SYSTEM MOVES THROUGH. THE HEAVIEST ACCUMULATIONS
ARE EXPECTED ABOVE 7000 FEET. OTHERWISE...DRY AND MILD CONDITIONS CAN
BE EXPECTED OVER THE REGION THROUGH EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.
HLO
Winter Weather, Elkhead and Park Mountains
- When
- March 9, 9:00 AM MST to March 10, 1:00 PM MST
- Where
- Elkhead and Park Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.552, -107.599 (the zone’s center; the record gives no point)
Snowfall of 4 to 6 inches blanketed the area.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold in Vermont, March 9, 200716 events
- Dense Fog in Wisconsin, March 9, 200710 events
- Extreme Cold in New York, March 9, 20079 events
- Hail in Oklahoma, March 9, 20071 in hail · 8 events
- Hail in Kansas, March 9, 20071 in hail · 4 events
- Hail in Oklahoma, March 9, 20071 in hail · 4 events
- Hail in Missouri, March 9, 20071 in hail · 3 events
- Hail in Texas, March 9, 20071 in hail · 2 events
- Hail in Kansas, March 9, 20070.75 in hail · 1 event
- Hail in Arkansas, March 9, 20071 in hail · 1 event
- Hail in Texas, March 9, 20070.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20555.